Alert archive / Arkansas / Flash Flood Warnings in 2025
Flash Flood Warning 65, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Jul 17, 2025, 10:31 PM CDT for Benton County, Arkansas. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 17, 2025, 10:31 PM CDT (03:31 UTC)
- Expired
- Jul 18, 2025, 5:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- None
County Benton County, AR
The radar
The Western Arkansas radar (KSRX), 112 km from the middle of the area, began a volume at 03:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 18, 12:07 AM CDT | FLASH FLOOD | Rogers, AR | Water over roadway in Bellview Estates on South 38th St. in Rogers. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 96 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 3.5 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1589 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 910 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 5.6
The text
As transmitted.
108
WGUS54 KTSA 180331
FFWTSA
ARC007-180645-
/O.NEW.KTSA.FF.W.0065.250718T0331Z-250718T0645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tulsa OK
1031 PM CDT Thu Jul 17 2025
The National Weather Service in Tulsa has issued a
* Flash Flood Warning for...
Central Benton County in northwestern Arkansas...
* Until 145 AM CDT.
* At 1031 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 3 inches of rain
have fallen. Additional rainfall amounts of 1 to 3 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Rogers... Bentonville...
Lowell... Monte Ne...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3623 9422 3633 9423 3635 9407 3626 9406
FLASH FLOOD...RADAR INDICATED
$$1 follow-up statement
780
WGUS54 KTSA 180630
FFWTSA
ARC007-181000-
/O.EXT.KTSA.FF.W.0065.000000T0000Z-250718T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tulsa OK
130 AM CDT Fri Jul 18 2025
The National Weather Service in Tulsa has extended the
* Flash Flood Warning for...
Central Benton County in northwestern Arkansas...
* Until 500 AM CDT.
* At 130 AM CDT, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain across the warned area.
Estimates between 2 and 5 inches and locally higher of rain have
fallen. Additional rainfall amounts up to 1 inch are possible in
the warned area. Flash flooding is already occurring.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar and automated gauges.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Rogers... Bentonville...
Lowell... Monte Ne...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3623 9422 3633 9423 3635 9407 3626 9406
FLASH FLOOD...RADAR AND GAUGE INDICATED
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Jul 17, 9:42 PM CDT, 49 minutes earlier. Its key messages:
- Issued at 940 PM CDT Thu Jul 17 2025
- There is a low-medium chance (20-50%) for storms across parts of northeast Oklahoma and far northwest Arkansas through tonight. Storms may produce heavy rainfall, leading to increased flash flooding potential.
- Precipitation chances drop off and temperatures increase by the end of the week as ridging builds in aloft. Hot and dry weather will likely persist through the weekend and into next week with Heat Advisories likely.
- Low chance (<20%) of showers and storms in far southeast Oklahoma/western Arkansas Saturday associated with a tropical disturbance.
Area forecast discussion, Jul 17, 9:42 PM CDT, 49 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
942 PM CDT Thu Jul 17 2025
...New UPDATE...
.KEY MESSAGES...
Issued at 940 PM CDT Thu Jul 17 2025
- There is a low-medium chance (20-50%) for storms across parts
of northeast Oklahoma and far northwest Arkansas through
tonight. Storms may produce heavy rainfall, leading to
increased flash flooding potential.
- Precipitation chances drop off and temperatures increase by
the end of the week as ridging builds in aloft. Hot and dry
weather will likely persist through the weekend and into next
week with Heat Advisories likely.
- Low chance (<20%) of showers and storms in far southeast
Oklahoma/western Arkansas Saturday associated with a tropical
disturbance.
&&
.UPDATE...
Issued at 940 PM CDT Thu Jul 17 2025
While CAMs remain mixed, there is at least low to medium rain and
storm potential during the overnight period along the stalled
frontal boundary as the LLJ increases overnight. As a result, PoPs
and QPF were increased through the overnight period across
northeast Oklahoma and northwest Arkansas. With this in mind,
there is also increasing concern for heavy rainfall and training
storms, leading to increased flash flood potential overnight.
Already, storms in far northeast Oklahoma and northwest Arkansas
have produced very efficient rainfall rates, and would expect this
trend to continue overnight with any additional development.
Flash flooding potential is expected to remain north of I-40
tonight, with the highest potential along and north of Highway 412
in northeast Oklahoma and Arkansas. Trends will continue to be
monitored early tonight and into the overnight period.
&&
.SHORT TERM...
(Through tonight)
Issued at 1235 PM CDT Thu Jul 17 2025
Scattered showers and thunderstorms this morning have waned across
much of the area currently. This activity did put out an outflow
boundary that has begun to stall over northeast Oklahoma and far
northwest Arkansas. This will be an area of focus for further
storm development this afternoon as a weak mid level wave moves
across northern Oklahoma this afternoon. Some modest shear
associated with this wave could also lead to a little more
organized convective clusters capable of some strong to severe
downburst winds along with locally heavy rainfall, primarily from
near I-44 and north. Otherwise, south of the boundary and
associated cloud cover it will be hot and humid this afternoon,
with a Heat Advisory in effect for portions of the area as heat
index values will range from 105-108 degrees this afternoon.
Showers and storms could linger through much of the evening hours
across northeast Oklahoma, before weakening and shifting
northeastward as the wave exits the area. Seasonably warm
overnight lows expected for tonight across the region.
Bowlan
&&
.LONG TERM...
(Tomorrow through Thursday)
Issued at 1235 PM CDT Thu Jul 17 2025
The frontal boundary more or less washes out by Friday and it
looks like a prolonged period of heat will build into the region
this weekend through the rest of the forecast period. The first
strong upper ridging of the summer is on tap for the foreseeable
future. Another Heat Advisory has been issued for Friday for the
same areas, with possible expansion during later forecasts has
highs in the mid 90s are expected tomorrow afternoon along with
continued humid conditions leading to heat index values in excess
of 105 degrees. Heat headlines will likely continue through much
of the next week with temperatures inching closer to the century
mark next week. The forecast is dry after tonight through the
period, with the exception of some low chance (<20%) for some
showers across far southeast Oklahoma and parts of western
Arkansas both Friday afternoon and Saturday afternoon as a
tropical disturbance lift northward east of the local region this
weekend.
Bowlan
&&
.AVIATION...
(00Z TAFS)
Issued at 614 PM CDT Thu Jul 17 2025
Isolated to scattered thunderstorms will continue this evening
along and north of an outflow boundary extending from OKC area
northeastward into far northwest AR. An uptick in coverage is
possible in this corridor early in the forecast period and persist
for several hours. OUtside of direct storm impacts, VFR conditions
will prevail, though there are at least hints of lower ceilings
developing briefly at KBVO late tonight.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 76 96 76 98 / 40 20 0 0
FSM 77 98 76 97 / 10 0 0 0
MLC 72 96 73 95 / 0 0 0 0
BVO 73 96 73 97 / 40 20 0 0
FYV 73 94 73 95 / 30 10 0 0
BYV 72 94 73 96 / 30 20 0 10
MKO 74 95 73 95 / 20 10 0 0
MIO 73 94 73 95 / 40 20 0 0
F10 73 96 71 95 / 20 0 0 0
HHW 72 96 73 93 / 0 0 0 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory from noon to 8 PM CDT Friday for OKZ060>062-066-
067-070>072-074-076.
AR...Heat Advisory from noon to 8 PM CDT Friday for ARZ019-020-029.
&&
SHORT TERM...04
LONG TERM....04
AVIATION...14Hazardous weather outlook, Jul 17, 10:00 PM CDT, 31 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
1000 PM CDT Thu Jul 17 2025
ARZ001-002-010-011-019-020-029-OKZ049-053>076-181015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
1000 PM CDT Thu Jul 17 2025
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...Tonight.
SEVERE THUNDERSTORM.
RISK...Limited.
AREA...Northeast Oklahoma and Northwest Arkansas.
ONSET...Ongoing.
HEAVY RAIN AND FLASH FLOODING.
RISK...Limited
AREA...Northeast Oklahoma and Northwest Arkansas
ONSET...Ongoing.
DISCUSSION...
Low to medium rain and storm potential will persist overnight
tonight across northeast Oklahoma and northwest Arkansas with at
least a limited threat of flash flooding. Additionally, a storm or
two could produce strong to marginally severe wind gusts early
tonight. If you encounter a flooded roadway, please do not attempt
to drive through it. Additionally, be especially cautious when
driving through thunderstorms at night as it can be more difficult
to identify floodwater.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
FRIDAY THROUGH WEDNESDAY...Thunderstorm Potential...Dangerous Heat Potential.
EXTENDED DISCUSSION...
A prolonged period of hot and humid conditions is forecast
for this weekend through at least the middle of next week.
Afternoon heat index values of 100 to 110 degrees will be
common across all eastern Oklahoma and much of northwest
Arkansas. The numerous days of hot and humid conditions along
with warm overnight low temperatures will raise the heat
stress risk across the region.
weather.gov/tulsa contains additional information.In the hours before
Special weather statement, Jul 17, 7:06 PM CDT, 3 hours 25 minutes before
Special Weather Statement
National Weather Service Tulsa OK
706 PM CDT Thu Jul 17 2025
OKZ057-061-062-180030-
Craig OK-Rogers OK-Mayes OK-
706 PM CDT Thu Jul 17 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL CRAIG...EAST
CENTRAL ROGERS AND NORTHWESTERN MAYES COUNTIES THROUGH 730 PM CDT...
At 706 PM CDT, Doppler radar indicated a strong thunderstorm 6 miles
southeast of Foyil, moving northeast at 20 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Adair...
This includes Interstate 44 between mile markers 254 and 274.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3628 9546 3637 9556 3659 9528 3637 9518
TIME...MOT...LOC 0006Z 232DEG 19KT 3637 9544
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jul 17, 8:32 PM CDT, 1 hour 59 minutes before
Special Weather Statement
National Weather Service Tulsa OK
832 PM CDT Thu Jul 17 2025
OKZ057-058-062-063-180215-
Craig OK-Delaware OK-Ottawa OK-Mayes OK-
832 PM CDT Thu Jul 17 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN CRAIG...NORTHERN
DELAWARE...SOUTHWESTERN OTTAWA AND NORTHEASTERN MAYES COUNTIES
THROUGH 915 PM CDT...
At 832 PM CDT, Doppler radar indicated a cluster of strong
thunderstorms along a line extending from near Vinita to 2 miles
southwest of Chloeta. Movement was northeast at 15 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Pensacola... Bernice...
Jay... Vinita...
Honey Creek State Park... Cherokee State Park...
Ketchum... Afton...
Bernice State Park... Langley...
Grove... Disney Little Blue State Park...
Spavinaw State Park... Big Cabin...
Strang... Disney...
Hoot Owl... Cleora...
Zena... Chloeta...
This includes Interstate 44 between mile markers 276 and 302.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3689 9497 3645 9461 3628 9508 3659 9526
TIME...MOT...LOC 0132Z 229DEG 13KT 3662 9513 3640 9501
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jul 17, 9:39 PM CDT, 52 minutes before
Special Weather Statement
National Weather Service Tulsa OK
939 PM CDT Thu Jul 17 2025
OKZ058-063-180330-
Delaware OK-Ottawa OK-
939 PM CDT Thu Jul 17 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTH CENTRAL DELAWARE AND
EASTERN OTTAWA COUNTIES THROUGH 1030 PM CDT...
At 939 PM CDT, Doppler radar indicated a cluster of strong
thunderstorms 4 miles southeast of Fairland, moving northeast at 15
mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Honey Creek State Park... Peoria...
Fairland... Ottawa...
Grove... Wyandotte...
Twin Bridges State Park... Cayuga...
This includes Interstate 44 between mile markers 298 and 304, and
between mile markers 313 and 323.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3698 9462 3666 9462 3656 9479 3674 9494
3700 9471 3700 9463
TIME...MOT...LOC 0239Z 228DEG 15KT 3671 9478
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 9:24 PM CDT | Areal Flood Advisory | TSA | Benton | 3 hr |
| Jul 17, 10:28 PM CDT | Areal Flood Advisory | TSA | Benton | 3 hr |
| Jul 17, 10:47 PM CDT | Flash Flood Warning | TSA | Benton, Washington | 6 hr |
| Jul 17, 11:36 PM CDT | Flash Flood Warning | TSA | Benton, Washington | 5 hr |
| Jul 18, 1:38 AM CDT | Areal Flood Advisory | TSA | Benton | 3 hr |
| Jul 18, 4:53 AM CDT | Areal Flood Warning | TSA | Benton, Washington | 6 hr |
| Jul 18, 12:01 PM CDT | Heat Advisory | TSA | 32 hr |
Nearby
Flash Flood Warnings in Arkansas, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.